Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Allergic to bleach. Coughing, spitting green phlegm. How to stop it?

I m allergic to bleach. I get really sick (green phlegm ) coughing, and feeling weak. My mother-in-law used bleach the other day, and I couldn t get away from the smell. My cough is horrible and I ve been spitting up the green phlegm after constant cough attacks. What should I take to stop this horrid coughing and phlegm?
Asked On : Sat, 10 Nov 2012
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response
You are having hyperreactive airways and may indicate you have underlying asthma. However, bleach releases chlorine that is a respiratory irritant and it does not necessarily mean you have asthma.
If you do not cough most of the time and feel breathless when exposed to other types of smoke, dust you do not need a lung function test.
A Chest X Ray is important to know that you do not have any lung patches or shadows and the source of the green phlegm. Sputum c/s is a must before starting any antibiotics.
A combination of antihistamine and montelukast (Singulair) with (as per sputum c/s report) +/-azithromycin 250mg twice daily for 5 days. Avoid using cough syrups.
Answered: Sun, 11 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor